CSN Login
Members Online: 8

chemotherapy side effects

traci43's picture
traci43
Posts: 420
Joined: Jul 2007

HI there - I'm a stage IV colon cancer survivor and my mother-in-law recently diagnose with non=small cell adenocarcimona lung cancer with 2.7 cm nodule in one lung and 1.4 cm nodule in other lung and 6 of 9 lymph nodes positive. No cancer anywhere else. They say no surgery and no radiation as it's alredy spread (damn the insurance company). She's going for a second opinion in 2 weeks-out of netwrok.

They want to give her Taxol, Carboplatin and Avastin--every three weeks. Is this pretty standard? What are the side effects?

Any infomation would be most helpful. Thanks, Traci

hartmann's picture
hartmann
Posts: 26
Joined: May 2010

Hi,

I was dx in January 2010 with stage IV nsc adenocarcinoma. I had a 2.5cm tumor in my left lung, extensive lymph node involvement and multiple large tumors in my liver. Im 41. The rational about no surgery is because they feel it is spread to far and not curable. My doctor said radiation would be an option only if I had bone involvement that became painful or to shrink tumors that were causing problems elsewhere. Surgery is used in these cases I believe only if a tumor is very large and they remove part of it. What they call "debulking".
I recieved 6 cycles of taxol, carboplatin and avastin.(every three weeks) The first treatment was the worst of all. The first couple days after the treatment I started feeling nauseated and very tired, also a lot of bone and joint pain. This lasted for 2-3 days but then gradually got better. After that I was mostly real tired. I started to loose my hair about 13 days after the first treatment. I noticed that I had some bleeding from my nose, not a bad nose bleed but just some blood nearly everyday. The rest of the cylcles were definately not as bad as the first but I still had the nausea, weakness and being very tired. I just learned to plan my activities around when I recieved the chemo. I think the best thing to do is stay as hydrated as possible. I noticed my side effects were worse when I didnt drink enough. Also rest when you can.
The good news is that the tumor in my lung is gone and all the others have shrunk considerably. I am currently taking only the avastin every three weeks as a "maintenance dose". The only side effects that I still have are joint pain and some tiredness.
I hope this helps. Keep posting and let us know how your mom in law is doing.

Penny

Dan620
Posts: 213
Joined: Dec 2009

I had Taxol and Caroplatin once every 3 weeks and Radiation 5 days a weeks same time for 7 weeks. My side effects were not that bad from the Chemo, a little nausea starting on the 3rd day after Chemo that lasted a day and a half. My worse side effects were after all my treatments were done, then really bad fatigue that lasted for about 5 weeks. I am now in remission since Oct. 2009. Radiation for Tumor on lungs burnt esophagitis was the worse of my side effects. Everybody seems to react differently to Chemo. I wish your Mother in law the best. Dan620

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network